MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis: equipment used: vis (m-81805), 203 cm ruler (m-83360), digital snap gauge (m-79527), in-house mandrel 0.021¿ drawing(s) referenced: dwgs105-5081-153 rev.Ay as-found condition: the rebar-18 catheter device was received for analysis packaged in a shipping box and a clear biohazard plastic pouch.Visual inspection / damage details: the rebar-18 catheter hub showed no signs of physical damage, and no flashes or voids were observed within the hub.The labeling on the outer strain relief was partially rubbed off.The catheter body exhibited kinking at ~8.2 cm, ~14.5 cm, and ~46.7 cm from the hub end, as well as additional kinking at ~26.7 cm from the distal tip.Accordioning and twisting of the catheter body were observed from ~1.8 cm to the separated end.The separated end displayed plastic deformation with twisted, jagged edges and a separated inner wire, indicating the catheter likely separated due to combined torsional and tensile overload.The distal segment was not returned; therefore, the condition of the marker bands and distal tip could not be assessed.Internal testing: the catheter was flushed, and water was observed exiting the distal end.The catheter was further tested by advancing an in-house 0.021¿ mandrel through the hub and resistance was felt at the kink location ~8.2 cm from the hub end.The returned rebar-18 catheter total length was measured at ~148 cm, and the usable length was measured at ~141.4 cm.The actual total length could not be verified, and conformance to specification could not be assessed because the distal segment was not returned.Conclusion: based on the device analysis and information provided, the reported issue of ¿catheter resistance during device delivery¿ with the rebar-18 was confirmed, as resistance of encountered at the location of the observed damage during testing.Potential contributors to catheter resistance during device delivery include incompatible devices, catheter damage, patient vessel tortuosity, guidewire damage, material occluding the catheter, insufficient catheter flushing or lack of continuous flush.According to the information provided, the patient¿s vessel tortuosity was reported as normal and the catheter was flushed per the ifu; therefore, these factors were excluded as potential causes.Visual inspection identified damage to the rebar-18 catheter body, including body separation.The observed damage may have contributed to the reported resistance during device delivery.Such damage may occur when a device is advanced or retrieved against resistance.While the damage suggests that force may have been applied, the exact root cause of the damage could not be definitively determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was resistance during delivery of the solitaire within the middle of the rebar-18 catheter.In addition, the solitaire stent was found kinked.The patient was undergoing surgery for treatment of an ischemic stroke located in the left internal carotid middle cerebral artery.The modified rankin scale (mrs) score at baseline was 4, and the mrs score at the time of the procedure was 4.The national institutes of health stroke scale (nihss) score at baseline was 16, and 4 post procedure.The thrombolysis in cerebral infarction (tici) score at baseline was 0 and 3 post procedure.Vascular access was obtained via the femoral artery, with an access vessel diameter of 10 mm.The time from stroke onset to reperfusion was 5 hours.It was noted that the patient¿s vessel tortuosity was normal.It was reported that the physician was performing a left-sided middle cerebral infarction surgery.The physician considered using a stent for thrombectomy and selected an sfr-4-20 stent.However, when entering the mid-section of the rebar18 microcatheter, significant resistance was felt when the stent was within the microcatheter, and the stent became stuck in the microcatheter.Multiple attempts to advance the stent failed.Upon withdrawal, the stent was found to be kinked.Suspecting a product quality issue, the physician withdrew the stent and microcatheter, replaced it with the product from another manufacturer.A stent and a suction catheter were used to remove the thrombus.The patient had no abnormalities, and the surgery was completed smoothly.There was resistance within the middle of the catheter.No patient symptoms were reported.Tissue plasminogen activator (tpa) was not contraindicated.One pass was performed with the device.The solitaire, rebar-18 catheter, and any accessory devices were prepared according to the instructions for use (ifu), and the catheter was flushed as indicated in the ifu.Ancillary devices include a rebar-18 catheter.Additional information was received.No definitive causes or contributing factors for the resistance were identified; however, the operator believed the issue was related to a product quality problem.The cause of the stent damage (kink) was not confirmed, though it was possibly associated with catheter resistance.The catheter flush was administered per the instructions for use during the procedure.The lesion was located in the left middle cerebral artery, specifically the m1 segment.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25331821
Report Number2029214-2026-00984
Device Sequence Number18637119
Product Code KRA
UDI-Device Identifier00763000539344
UDI-Public(01)00763000539344(17)270114(10)D010922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberD010922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale